I found this discussion while researching side effects for the meds prescribed for MAC, and possible ways to tolerate them.
I was diagnosed in March 2013 after suffering with a cough for approximately 18 months. When I started coughing up a little blood occasionally, I went to my GP and he sent me across the hall to a pulmonologist. After several CT scans and blood tests and finally a bronchoscopy he determined it was MAC. I started the meds about 3 weeks ago and am very uncomfortable the 3 days a week I take them. I had to stop taking the clarithromycin because it made me break out in a rash. I can’t imagine taking these meds for the next year or more!! I’m sensitive to most meds anyway, and this prescription makes me feel worse than the cough. Has anyone really gotten used to the side effects? Normally I’m a very healthy 56 yr old woman, vegetarian, work out 3-4 times a week and eat a lot of fruits, veggies and yogurt. Any suggestions on how to cope with the side effects is appreciated. *B